Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 17, 2014, 06:34:55 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620052
  • Total Topics: 46715
  • Online Today: 282
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and Anxiety Meds?  (Read 956 times)

0 Members and 1 Guest are viewing this topic.

Offline rad1021

  • Member
  • Posts: 7
Atripla and Anxiety Meds?
« on: February 20, 2013, 08:21:38 PM »
Hello there. I'm new here. I'm 22. I tested + last November and have been taking Atripla for about a month now. The side effects have pretty much subsided and I'm not feeling that dizziness anymore however lately I've been having anxiety attacks, due to work, ect. A few years back when this would happen my doc recommended St. John's Wart. It worked well but now I can't take it cause I read that it's not supposed to be taken with HIV medication. So I was wondering if anyone knows of anything I can take for anxiety that won't affect my Atripla medication. Thank you :)   

Offline oksikoko

  • Member
  • Posts: 672
  • Writing the congressman again
    • the treatment cascade
Re: Atripla and Anxiety Meds?
« Reply #1 on: February 21, 2013, 02:34:32 AM »
I'm so glad you read that insert!

Hey, rad! Welcome. :)

I hate to give you the equivalent of "just Google it", but I would talk to the doctor about the anxiety. Atripla can be wonderful, but it's not always tolerated well, and this isn't an area you want to self-medicate in.

Is it possible to do that?

In the extreme case, there are other drugs/combos that don't *seem* to bother the nervous system so much, but I'm not one to recommend shifting regimens lightly.

These forums are great, but really, if you can, talk to the doctor on this one. And please keep posting so we'll know you're OK.
Code: [Select]
2013-10-03:                ☣ VL (=) undetectable ☣ CD4 (+) 1105
2013-05-23:                ☣ VL (=) undetectable ☣ CD4 (-) 945
2013-02-25:                ☣ VL (-) undetectable ☣ CD4 (+) 1123
2012-12-16: Enter Stribild
2012-11-20: HIV+           ☣ VL (→) 132,683      ☣ CD4 (→) 920
2012-04-01: HIV-
Dates in this signature file conform to ISO 8601. ;-)

Offline rad1021

  • Member
  • Posts: 7
Re: Atripla and Anxiety Meds?
« Reply #2 on: February 23, 2013, 02:37:49 AM »
Thanks for the welcome. :) and honestly the Atripla isn't much of an inconvenience anymore :) I don't really feel anymore side effects. As for the anxiety it's kind of gone away cause after a bad anxiety attack I decided I can't keep stressing like this. It's all self induced stress with little things here and there. So for now I'm just learning to calm down and not freak out like I do at times lol and next time I see my doc ill ask him if I can take maybe like a vitamin or something.

Online mecch

  • Member
  • Posts: 10,714
  • red pill? or blue pill?
Re: Atripla and Anxiety Meds?
« Reply #3 on: February 23, 2013, 05:05:01 AM »
Unfortunately, atripla has a component - efavirenz - that does not play nice for a few people.  People who have struggled with anxiety or depression...  So you should keep a few notes on this if it continues to present, and if you see a pattern, discuss with your ID or generalist, even... It's a known problem.  Sometimes, for a few, leads to a combo change.

In the meantime, you seem to have some mental strategies, so thats good.

There is also medicine for anxiety such as lorazepam.

But if mental strategies, sports, relaxation techniques, a whisky on the rocks, whatever, is enough, that's great.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline oksikoko

  • Member
  • Posts: 672
  • Writing the congressman again
    • the treatment cascade
Re: Atripla and Anxiety Meds?
« Reply #4 on: February 23, 2013, 11:20:31 AM »
Mecch's advice on keeping notes is a great idea.

There are apps that let you track side effects in calendar metaphor. You can find a million generic ones, and some are designed specifically for HIV - the only one I found usable was iStayHealthy. There were a couple UK-only ones that might be good and a really pretty one in Greek. If you can't find one, ask me, and I'll pull out my notes.

I ended up just using a combination Google spreadsheet/calendar/docs system. It's not complicated once you set it up.

I find it's easy to remember/note physical symptoms, but since your head is what you're trying to keep track of with emotions, it's better to have a trusted friend - or if you have none, an impartial electronic system so you can't cheat yourself.

And no deleting. If you write it, it's written. ;)

Good luck and let us know how you're doing. I worry about people with even the slightest mental issues on ART. You're probably fine, but with some people it's the very thing they're trying to "correct" (their heads) which sometimes takes control and writes "I'm fine". At least one's liver, for instance, never hijacks one's correspondence. ;)
Code: [Select]
2013-10-03:                ☣ VL (=) undetectable ☣ CD4 (+) 1105
2013-05-23:                ☣ VL (=) undetectable ☣ CD4 (-) 945
2013-02-25:                ☣ VL (-) undetectable ☣ CD4 (+) 1123
2012-12-16: Enter Stribild
2012-11-20: HIV+           ☣ VL (→) 132,683      ☣ CD4 (→) 920
2012-04-01: HIV-
Dates in this signature file conform to ISO 8601. ;-)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.